Case Report: Presumed Optic Neuropathy after Amiodarone and then Dronedarone for Treatment of Atrial Fibrillation

Research output: Contribution to journalArticlepeer-review

Abstract

SIGNIFICANCE: Amiodarone and dronedarone have recognized ophthalmological adverse effects including optic neuropathy. The recognition of optic neuropathy as a complication of amiodarone and dronedarone treatment may enable withdrawing the drug and accordingly preventing permanent vision loss. PURPOSE: This study aimed to describe a case of optic neuropathy after substitution of amiodarone with dronedarone for treatment of atrial fibrillation. CASE REPORT: An 81-year-old man treated with dronedarone for atrial fibrillation after amiodarone had caused tremor developed sequential permanent vision loss in both eyes. CONCLUSIONS: The importance of timely recognition of optic neuropathy as a complication of amiodarone and dronedarone treatment may enable discontinuing the drug, thus preventing permanent vision loss.

Original languageEnglish
Pages (from-to)561-564
Number of pages4
JournalOptometry and Vision Science
Volume97
Issue number8
DOIs
StatePublished - 1 Aug 2020

Fingerprint

Dive into the research topics of 'Case Report: Presumed Optic Neuropathy after Amiodarone and then Dronedarone for Treatment of Atrial Fibrillation'. Together they form a unique fingerprint.

Cite this